Page 1 of 2 12 LastLast
Results 1 to 10 of 11

Thread: Thinking of switching - advice appreciated

  1. #1
    Join Date
    Mar 2010
    Posts
    163

    Thinking of switching - advice appreciated

    Hi Folks

    GAD sufferer, previously on 20mg Citalopram for 7 years and was brilliant. Came off two year ago and suffered a major GAD episode recently which has had me seek treatment yet again. This time around Iím on Escitalopram and as bad as loading on Citalopram was for me previously, this has been an absolute nightmare. Iíve tried morning dosing and evening dosing, either way I feel completely spaced out during the day and Iím unable to sleep at night without a sleeping tab which I have no desire to be on. Itís now day 39 and Iím feeling like garbage. My anxiety has lessened somewhat to the point where I can function and kind of think and concentrate but it doesnít take long for the spaced out, depersonalisation to overrule my days. Iím faking it so badly at work, I actually struggle to comprehend that nobody can figure out just how crazy I feel. As mentioned previously, I was on Citalopram for 7 years, the initial side effects were hell but I canít remember it being quite this bad and for quite so long. I do remember thinking on the 8 week mark that I was feeling much more ďnormalĒ again. Iím now at the point where Iím thinking of switching to Citalopram. I have my docís okay for what thatís worth (not much). Iím looking for any advice from those of you who may have previously found yourself in this situation.

    Thanks for reading my story, take care all.
    __________________
    I have hope

  2. #2
    KK77's Avatar
    KK77 is offline NMP Complaints Mismanagement Controller
    Country:
    Join Date
    Aug 2009
    Posts
    7,281

    Re: Thinking of switching - advice appreciated

    Personally, I would stick with Escit because how you once tolerated a med doesn't necessarily mean you will have the same experience. Theoretically, they're both the same drug but there are differences in how the drug is absorbed (and resulting blood concentrations) which could impact efficacy and/or side effects.

    Also, bear in mind that side effects usually abate in time and you appear to be on the "mend"
    __________________
    KK

    Never Surrender, Comrade

  3. #3
    KK77's Avatar
    KK77 is offline NMP Complaints Mismanagement Controller
    Country:
    Join Date
    Aug 2009
    Posts
    7,281

    Re: Thinking of switching - advice appreciated

    Oh so you have dup posts and you've already switched. You should avoid doing this for precisely this reason or at least update them both. Admin cannot delete every dup post on here
    __________________
    KK

    Never Surrender, Comrade

  4. #4
    Join Date
    Mar 2010
    Posts
    163

    Re: Thinking of switching - advice appreciated

    Quote Originally Posted by KK77 View Post
    Oh so you have dup posts and you've already switched. You should avoid doing this for precisely this reason or at least update them both. Admin cannot delete every dup post on here
    Iíll delete the dup post KK, I have switched and am regretting the decision. I thought itíd be plain sailing but that couldnít be further from reality. I have zero interest in anything, Iím anxious, feeling spaced out, food has no taste and quite frankly cannot see the point to this. I took two clonazepam for sleep but those have worn off, itís 5am on Saturday morning here and I have a whole weekend in front of me and have no interest in doing a thing. A coma seems preferable at this point. My brain feels so fried Iím wondering what the heck to do. Do I risk switching back to Escitalopram (I switched three doses ago) or just power through while dosing myself up on Clonazepam to mask the pain of the void Iím feeling?

  5. #5
    KK77's Avatar
    KK77 is offline NMP Complaints Mismanagement Controller
    Country:
    Join Date
    Aug 2009
    Posts
    7,281

    Re: Thinking of switching - advice appreciated

    What dose of Cit did you switch to? If it's only 3 doses of Cit you've taken, it will barely have had time to change anything significantly, so I would switch back to previous Escit dose until you can make an appointment to see your doc.

    As I mentioned before, both are essentially the same active med, but Escit is far more powerful in terms of targeted serotonin re-uptake at a far lower dose.
    __________________
    KK

    Never Surrender, Comrade

  6. #6
    Join Date
    Mar 2010
    Posts
    163

    Re: Thinking of switching - advice appreciated

    Hi KK

    Thanks for getting back to me.

    I was a 10mg of Esc for 39 days and switched to 20mg of Cit for the past 3.

    Perhaps both doses are just too strong, is that possible? The mental health support from GPís here in NZ is dyer, they are clueless it seems, which is exactly how Iím feeling. Iím unable to sleep naturally, Iíve tried but after an hour and a half of lying awake each night, the anxiety ramps up and I give in to taking a sleeping tab. Iíve gone from a ďhigh flyerĒ to a wreck in the matter of weeks and trying to keep it together at work, where Iím responsible for technology solution sales and dealing with customers on a daily basis, isnít helping things. Like a lot of folks, I have a family to support and bills to pay. I canít afford to be off my game, lest I lose everything. Iíve also gone from bodybuilding (naturally) 7 days a week, to virtually no training, besides walking.

    Apologies for the rambling, thanks for your help.

  7. #7
    KK77's Avatar
    KK77 is offline NMP Complaints Mismanagement Controller
    Country:
    Join Date
    Aug 2009
    Posts
    7,281

    Re: Thinking of switching - advice appreciated

    I do think dose might be too high. I would try reducing to 5mg Esc and see how you go, because I'm not a believer of "more is better" when it comes to psych meds.

    The situation re GPs and mental health is similarly dire here in UK as well, so know where you're coming from. I had to take charge too when finding right combination of meds.

    Try the reduced dose because I get very strong feeling you're on too much.
    __________________
    KK

    Never Surrender, Comrade

  8. #8
    Join Date
    Mar 2010
    Posts
    163

    Re: Thinking of switching - advice appreciated

    Thank you KK

    Is there any potential risk associated with dosage reduction, along the lines of discontinuation syndrome i.e brain zaps etc?

    Thanks again

    Rich

  9. #9
    KK77's Avatar
    KK77 is offline NMP Complaints Mismanagement Controller
    Country:
    Join Date
    Aug 2009
    Posts
    7,281

    Re: Thinking of switching - advice appreciated

    I think what you're currently going through is probably worse than a few brain zaps and I doubt you'd get them anyway. Listen to your body though, and if certain symptoms persist, you can look at dosage again. Nevertheless, having so many side effects after so long suggests to me that dose is too high and not helping enough to justify the pain.

    Good luck and update us on progress.
    __________________
    KK

    Never Surrender, Comrade

  10. #10
    Join Date
    Mar 2010
    Posts
    163

    Re: Thinking of switching - advice appreciated

    Thanks so much KK, shall keep you posted on progress.

Page 1 of 2 12 LastLast

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Switching from Citalopram to Sertraline, advice needed!
    By Lem87 in forum Sertraline / Zoloft / Lustral
    Replies: 3
    Last Post: 20-07-18, 20:52
  2. Thinking about Switching to Ven from Paxil?
    By Consider in forum Effexor / Venlafaxine
    Replies: 0
    Last Post: 12-11-13, 01:01
  3. Switching to duloxetine - any advice?
    By Mark13 in forum Duloxetine / Cymbalta
    Replies: 7
    Last Post: 05-04-13, 23:48
  4. switching med day to night, need advice
    By twhitetina in forum Panic / Panic Attacks
    Replies: 2
    Last Post: 17-01-10, 23:40
  5. advice appreciated please
    By juls in forum Introduce Yourself
    Replies: 5
    Last Post: 19-10-09, 14:18

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •